|Just don't know
Jun 30, 2008
I have had HIV for almost 3 years and my CD4 is about 512/my Vload is higher now since my last 3month check up (11,400). The dr. keep telling me to not worry about it and that I don't need any meds since my CD4 is still high but I'm little worried because lately I been very sick like (coughing bad, 3-asthma attacks). Does that have anything to do with me being HIV and is the virse growing more-more in me now?? I really need some answers...
Response from Dr. McGowan
There is always a balance between when to start treatment and when to defer. The pendulum has swung back and forth in favor or early or delayed treatment several times over the past decade or so. If we had treatments that could "cure" HIV, there would be no problem. Everyone would be treated as soon as they got diagnosed, just like we do for a person with pneumonia, and other infections. But with HIV, we cannot cure but we can suppress the infection indefinitely. So we have to be committed to long-term (probably life-long) treatment once we start. So we want to be sure to choose the best time to start were the benefits of being on treatment outway the risk of long-term exposure to the medicines and avoidance of treatment fatigue which can lead to poor adherence and subsequent drug resistance. Generally the current thought is to start treatment when the CD4 count is about 350 (this recommendation may change over time), so your doctor is right in his/her recommendation. Pregnant women or people with hepatitis B in need of treatment may be started at a higher count. Some experts suggest that older people be started at a higher CD4 count. Any person with AIDS or symtoms from there HIV infection may also need treatment even with high CD4 counts. Asthma attacks are generally not HIV related, but bad allergies and hay-fever may be. You should be sure you have been vaccinated against pneumococcus and flu and stop smoking if you smoke. These can be very useful. Keep up with your blood tests and when the time is right I am sure you will do fine with your treatment.
a fellow new yorker
Which Is Lesser Evil?
- Dry Cough After Oral Sex On A Woman What Are The Chances Of HIV
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Can You Get Herpes From Semen?
- How Do Lesbians Protect Themselves From Stds?
- What Kind Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.